A Rare Case of Stevens-Johnson Syndrome Secondary to Levofloxacin Administration: Presentation and Management

Read full text
Authors: Marios Chrysostomou, Nisarg Shah, Aparna Ravikumar, Fateh Khan
Cited by: 1
References: 14

Abstract

Stevens-Johnson syndrome (SJS) is a rare but life-threatening mucocutaneous reaction, most commonly triggered by medications and characterised by rapid progression, extensive mucosal involvement, and risk of long-term sequelae. We describe the case of a 74-year-old woman who developed severe SJS shortly after receiving levofloxacin for community-acquired pneumonia. Within days of antibiotic exposure, she experienced extensive mucocutaneous ulceration and profound ocular involvement, necessitating intensive multidisciplinary care. This case highlights the unpredictable nature of drug-associated SJS, the challenges of managing extensive ocular disease, and the importance of vigilance when prescribing widely used antibiotics. By underscoring the value of early identification and coordinated multidisciplinary care, it serves as a reminder that even familiar medications can provoke uncommon but severe reactions with the potential to cause life-changing consequences.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Methemoglobinemia and Tumor Lysis Syndrome Pneumocystis jirovecii pneumonia detection and treatment

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
4
Pages
e106479–e106479
Publication date
5 April 2026
Language
EN